Alert archive / Montana / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 13, NWS Glasgow, MT
NWS Glasgow, MT issued this severe thunderstorm warning at Jun 9, 1997, 8:15 PM MDT for Garfield County, Prairie County, Montana. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 9, 1997, 8:15 PM MDT (02:15 UTC)
- Expired
- Jun 9, 1997, 9:00 PM MDT
- In force
- 45 min
- Issued by
- NWS Glasgow, MT
- Area
- Whole counties
Counties Garfield County, MT, Prairie County, MT
The radar
The Glasgow radar (KGGW), 131 km from the middle of the area, began a volume at 02:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 2.3 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1689 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 894 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KGGW 100217 RRA SVRGGW MTC079-033-100300- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GLASGOW MT 815 PM MDT MON JUN 9 1997 THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 900 PM MDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN EAST CENTRAL MONTANA ...WESTERN PRAIRIE COUNTY IN NORTHEAST MONTANA ...SOUTHEASTERN GARFIELD COUNTY AT 815 PM RADAR INDICATED AT SEVERE THUNDERSTORM ON THE PRAIRIE-GARFIELD COUNTY LINE...FOUR MILES NORTHEAST OF ROCK SPRINGS. THIS STORM IS MOVING NORTHWEST AT 15 MPH. EXPECT LARGE HAIL...DAMAGING WINDS AND HEAVY RAIN WITH THIS STORM. THIS STORM WILL AFFECT THE COMMUNITY OF COHAGEN BY 845 PM. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN... AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. EBERT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 2:24 PM MDT, 5 hours 51 minutes earlier.
Area forecast discussion, Jun 9, 2:24 PM MDT, 5 hours 51 minutes before
NORTHEAST MONTANA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 220 PM MDT MON JUN 9 1997 WET PTN CONT FOR ERN MT. SFC TROF JUST WEST OF GGW-MLS AND CONVECTION STARTING TO FIRE ALONG AND EAST OF THIS LINE WERE BEST HEATING OCCURRED IN SOUPY AMS. UPR LOW OVR COL WKNS AND MOVS EAST INTO SD AND UPR RIDGE DEVELOPS OVR MT. THIS SHOULD SHIFT THE FOCUS FOR PCPN BACK INTO CNTL/WRN MT FOR WED. GGW 5332 060/079/058/080 GDV 5332 063/087/06t0/085 CCF GGW EB 060/079 058/080 058 90533 EBERT
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 4:39 PM MDT | Flash Flood Warning | GGW | Petroleum | 6 hr |
Nearby
Severe Thunderstorm Warnings in Montana, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.